Couldn't find what you looking for?

TRY OUR SEARCH!


My doctor injected me cortisone shots on my chin to treat a pimples. I had one shot for week, three weeks in a row. I have been taking cortisone shots before and I didn’t have any reaction on it. I have to go to my dermatologist this week, but I am so upset because it seems that cortisone injections that he gave me had caused atrophy on my chin. Why he didn’t warn me on this side effect?

Loading...


I have heard of different side effects caused by cortisone shots, like: an allergic reaction, nausea, high blood pressure, weight gain but never about atrophy which obviously can happen. Cortisone injections are usually dilute to minimize any risk but sometimes people who gotten a bunch of injection with no problem get one anyway. Are you sure that cortisone shots are right solutions for your pimples?
Reply

Loading...

Ok, as a nurse I can tell you that atrophy is a shrinking of the muscles due to disuse. I'm not sure what you think it is, but I do know that cortisone will not cause this. If you really are experiencing atrophy from this procedure it could be caused by the needle hitting a nerve causing temporary paralysis which you would have noticed far before atrophy occured. Please speak with your doctor about these changes. Cortisone is a histamine blocker and has no side affects that would include atrophy.
Reply

Loading...

Cortisone injections in the skin can cause the thin to become hypopigmented (loss of pigment like Michael Jackson) as well as thinned. It is temporary.
Reply

Loading...

cortisone injections due cause discoloration and indentation. Though most of the time this is temporary (takes 6-12 months to fill in) and it is a very possible side affect. the cortisone injection itself causes the loss of fat/tissue and it has absolutely nothing to do with the needle hitting a nerve. as a nurse you should know that so try not to misinform people.
Reply

Loading...

Thank you for this great information. A nurse injected a pimple that I had on my cheek (face) about two weeks ago. The pimple disappeared, but now I have an ugly pink indention. I was starting to panic until I read the post that said the indention is probably temporary. I hope this is true. I'll never have a pimple injected again. If anyone has more info on this, please let me know.
Reply

Loading...

revised..."ugly pink indentation"
Reply

Loading...

YODATORI wrote:

revised..."ugly pink indentation"



I had an injection in my arm about 2 yrs ago, and the area where the doc gave me the shot did that same thing... it lasted for about a month or so.. I believe it was the fatty tissue that the cortisone had deteriated for a short period of time.. The skin texture changed and the skin sunk in, but now it looks normal...

(I have another issue with an injection in my hip that I am dealing with pain)......
Reply

Loading...

Cortisone injections may cause atrophy and skin discoloration. This is do to have too much, not a dilute enough mixture of the cotisone, or too many injections within the same area's. In addition, there is typically a discoloration, a redness, an inflammation, as well. This condition is temporary lasting anywhere from a few months upwards of a year sometimes. In the interim, if warranted, sometimes fillers can be used, such as restylane or juvederm to fill in the indentation and/or combined with a photofacial procedure to bring down to discoloration, if necessary.........................
Reply

Loading...

I hope you guys are right about it being temporary because I have just got a large one on my temple. Unfortunately I just went to a dermatologist who said it was permanent and the only thing you can do is take Isotretinoin and use retin a cream on the site to try and make the collagen grow back. But he said it would not grow back completely and it will take a long time. I am going to see my normal dermatologist on Monday so I hope he has a different outlook. Sorry to be a spoilsport I know how upsetting getting a big dent on your face is. I wish I had never gone for the injection now, my normal acne scars would not be as bad as this.
Reply

Loading...

you are so wrong about this!! cortisone injections intramuscular does cause fat atrophy. It thins out the layer of fat and also causes discoloration on the skin. The thinning layer of fat causes a dimpling appearance in the skin. I've had this happen to me and have notified my dermatolgist of this matter. It is a side of affect to cortison! Please get your facts straight before giving advice as if you were a doctor!
Reply

Loading...

I had a boil on my forehead injected with cortisone. When the scab came off, I saw a dent or scar. It is only about two millimeters long, but I am so bummed about it! I never picked at it, so I doubt it's a scar from the boil itself. Do you think in time it will raise up and look normal? Is there a product to help?
Reply

Loading...

Recently I noticed an indention on my upper butt cheek, at first I thought it was cellulite, and was mortified because I don't have any cellulite and then see this very obvious dimple/indent on my butt! But, for weeks I treat it as though it was cellulite and put the cream on it to see if it would help. Well, weeks, and even months go by and I notice that the indent has gotten deeper and maybe even wider. I had no idea what it was from and still thought maybe it was some form of gaining weight/losing weight like cellulite or stretchmarks can do.. but, I am 5'3 103 lbs and my weight ranges between 105-100 lbs. so I doubt that an indent can form from weight fluctuation as slim as that, and I work out regularly. But, my fiance asked my about it the other day and it got me to thinking and he said it is definitely not cellulite related. He was worried and asked me to do research on it. I remembered that in late Oct.-early Nov. I was really sick with a severe bronchial infection and my doctor gave me a cortisone injection to help ease the pain in my ribs from coughing. The injection was in my butt, so I am assuming that the indention is related to that. Then I read the cortisone injections can have that affect. So, after boring you all with this detailed description of what is going on, my questions are,

Is it mal-practice that my doctor did not go over these risks with me and let me know that indentation/ "atrophy" may occur.
Will this go away? Do I need to make a doctor apt. to get it checked out? And could there be other health risks or things that may cause atrophy?
Reply

Loading...

My son has a spot about the size of a quarter on his cheek that is dark colored and indented after getting a kenalog injection. I am sick with worry. Please someone tell me this will go away.
Reply

Loading...

I have the same thing about the size of a quarter and looks like a bruise and dented in! i wonder if it will go away?

Reply

Loading...